Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 7, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Sep 4, 2025, 3:41 PM EDT for 4 counties in Michigan. It took effect at Sep 5, 2025, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2025, 3:41 PM EDT (19:41 UTC)
- In effect from
- Sep 5, 2025, 8:00 AM EDT
- Expired
- Sep 5, 2025, 10:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Monroe County, MI, Saint Clair County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 60 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885 WHUS43 KDTX 041941 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 341 PM EDT Thu Sep 4 2025 MIZ049-055-063-050415- /O.NEW.KDTX.BH.S.0007.250905T1200Z-250906T0200Z/ Huron-Sanilac-St. Clair- 341 PM EDT Thu Sep 4 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...Dangerous swimming conditions are expected due to high waves of 3 to 7 feet and rip currents. * WHERE...Huron, Sanilac and St. Clair Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ MIZ083-050415- /O.NEW.KDTX.BH.S.0007.250905T1200Z-250906T0200Z/ Monroe- 341 PM EDT Thu Sep 4 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...Dangerous swimming conditions are expected due to high waves of 3 to 5 feet and rip currents. * WHERE...Monroe County. * WHEN...From Friday morning through Friday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
1 follow-up statement
205 WHUS43 KDTX 050734 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 334 AM EDT Fri Sep 5 2025 MIZ049-055-063-060200- /O.CON.KDTX.BH.S.0007.250905T1200Z-250906T0200Z/ Huron-Sanilac-St. Clair- 334 AM EDT Fri Sep 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high waves of 3 to 7 feet and rip currents. * WHERE...Huron, Sanilac and St. Clair Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ MIZ083-060200- /O.CON.KDTX.BH.S.0007.250905T1200Z-250906T0200Z/ Monroe- 334 AM EDT Fri Sep 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high waves of 3 to 5 feet and rip currents. * WHERE...Monroe County. * WHEN...From Friday morning through Friday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 4, 3:06 PM EDT, 35 minutes earlier. Its key messages:
- Cooler and drier weather today.
- Brief warmup on Friday before trending back below normal over the weekend. Breezy conditions daytime Friday as well with gusts between 30-40mph.
- A few showers are possible Friday morning, mainly for the Tri- Cities and Thumb areas.
- Potential exists for isolated to scattered showers Saturday night into Sunday.
Area forecast discussion, Sep 4, 3:06 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
306 PM EDT Thu Sep 4 2025
.KEY MESSAGES...
- Cooler and drier weather today.
- Brief warmup on Friday before trending back below normal over the
weekend. Breezy conditions daytime Friday as well with gusts
between 30-40mph.
- A few showers are possible Friday morning, mainly for the Tri-
Cities and Thumb areas.
- Potential exists for isolated to scattered showers Saturday night
into Sunday.
&&
.DISCUSSION...
Early afternoon mostly sunny skies trend cloudier through the late
afternoon-evening as moisture flux from Lake Michigan arrives over
SE MI enhancing the diurnal cumulus field. Even with the sun, temps
have held a solid 10+ degrees below normal as highs top out in the
mid to upper 60s. The next shortwave, currently seen on visible/WV
satellite over northwestern MN, is set to the reach the western
Great Lakes by late tonight locally resulting in increasing cloud
cover and winds organizing out of the south to start the day Friday.
This low is progged to rapidly mature over northern Lake Michigan
early Friday as a 120+kt jet streak rounds the upper trough with the
favorable left exit region setting up well to our north over the
eastern UP. This in combination with the northeasterly track of the
wave into northern Ontario keeps the bulk of associated showers
north of the CWA Friday morning. Overall running forecast is largely
unchanged with 25-40% PoPs for areas along/north of M-46, though did
extend slight chances (15-20%) down to I-69 given the high-res suite
trying to maintain a shower or two that far south. That said, QPF is
lean as shower intensities remain light. Main impacts with this
system instead are the winds. Southerly winds rapidly strengthen
Friday morning while veering to the west-southwest as a 40-55kt LLJ
expands over southern lower MI. Gusts between 25-35mph are expected
by late morning over the southern half of the region. With the core
of the LLJ passing over the central portions of the lower peninsula,
gusts for the northern half of the CWA (roughly along/north of I-69)
will be able to reach 30-40mph. Winds begin weakening by evening as
low pressure slides into northern Quebec. This strong southerly flow
does bring a brief warm up allowing highs to reach the upper 60s-
lower 70s before the arrival of the cold front Friday afternoon.
Reinforcing shot of cool air follows the front as the parent upper
trough settles over the Great Lakes. 925mb temps slip into the upper
single digits (C) for the weekend and Monday keeping high temps each
day closer to the mid 60s, well below the upper 70s early September
average. Overnight lows fall towards the mid 40s with Sunday night
favored to see low 40s following the passage of another shortwave-
said wave crosses the western/central Great Lakes late Saturday
night-Sunday. This system is weaker than Friday's however with the
cool airmass in place and warm lake temps, delta-T's are more than
sufficient to see lake enhancement of accompanying showers which
should support at least widely scattered coverage.
Drier conditions follow for early next week as surface pressure
drifts over the Great Lakes/Ohio valley. Upper trough eventually
retracts back into Canada allowing for moderation in temps back into
the 70s by mid-week.
&&
.MARINE...
Winds organize out of the south early Friday morning as the next low
pressure system arrives over northern Lake Michigan. Rapid
maturation of the low leads to a quick tightening of the local
pressure gradient and subsequent uptick in wind strength through the
morning. Sustained winds around 30kts are expected across the bulk
of Lake Huron by mid Friday morning as gusts increase towards 35kts.
Low slides northeast towards northern Ontario through the day while
dragging a cold front across the region resulting in winds shifting
towards the west-southwest by late morning. As this occurs, a 40-
50kt low level jet is set to expand over the central Great Lakes
supporting a further uptick in wind gusts towards 40kts over Lake
Huron. A few gusts approaching 45kts with sustained winds near 34kts
not out of the question for central Lake Huron late morning-early
afternoon (~10a-2p). All of Lake Huron has been upgraded to a Gale
Warning Friday as a result. Lakes St Clair and Erie expected to see
weaker winds given their displacement from the low with gusts
holding more towards the lower 30kt range. Small craft advisories
have been issued for both nearshore waters. With the current wind
forecast, water levels in both the Saginaw Bay and western Lake Erie
near or fall below low water advisory criteria Friday morning. These
trends will be monitored and with issuance of an advisory
potentially needed in coming forecast updates. With a cooler airmass
expanding back over the lakes, waterspouts will again be possible
Friday into this weekend. Cooler, unsettled weather lingers into
early next week as the upper trough settles over the Great Lakes.
&&
.PREV DISCUSSION...
Issued at 1257 PM EDT Thu Sep 4 2025
AVIATION...
Surface high pressure slides across the Ohio valley while reaching
into Lower Mi with VFR conditions this afternoon and most of
tonight. High based cumulus peak in coverage during late day maximum
heating and then dissipate this evening for a few hours of clear sky
and cirrus coverage late tonight. Approach of the next low pressure
system is traced first by wind trends becoming south and increasing
speed into Friday morning. A few hours of LLWS are noted in model
sounding data to be accounted for until surface wind gusts develop
by late morning. A band of mid level clouds also moves through with
the system moisture axis during this time period, and if there is
any precipitation it would be just a VFR shower early to mid
morning. After that, west wind gusting around 30 knots is the
weather highlight Friday afternoon.
For DTW/D21 Convection... No thunderstorms expected through the
period.
THRESHOLD PROBABILITIES...
* Low for 5000 feet or less this afternoon and Friday morning.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...Gale Warning from 4 AM to 10 PM EDT Friday for LHZ361>363-421-422-
441>443-462>464.
Lake St Clair...Small Craft Advisory from 4 AM to 10 PM EDT Friday for LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory from 4 AM to 10 PM EDT Friday for LEZ444.
&&
DISCUSSION...KDK
MARINE.......KDK
AVIATION.....BT
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Sep 4, 3:20 PM EDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 320 PM EDT Thu Sep 4 2025 MIZ047>049-053>055-060>063-068>070-075-076-082-083-051930- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 320 PM EDT Thu Sep 4 2025 This hazardous weather outlook is for southeast Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Windy conditions develop Friday morning and continue into the early evening as low pressure tracks over the Straits. West-southwest wind gusts between 25-40mph generally expected though some gusts approaching 45mph possible particularly over the Saginaw Valley/Thumb areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-051930- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 320 PM EDT Thu Sep 4 2025 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Gale Warning is in effect for all of Lake Huron with Small Craft Advisories in effect for Lakes St Clair and Erie Friday. See latest Marine Weather Statement for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. KDK
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:50 AM EDT | Gale Warning | DTX | 36 hr | |
| Sep 4, 3:48 PM EDT | Small Craft Advisory | DTX | 30 hr |
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.